Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Cartan matrices, finite groups of quaternions, and Kleinian singularities
HTML articles powered by AMS MathViewer

by John McKay PDF
Proc. Amer. Math. Soc. 81 (1981), 153-154 Request permission

Abstract:

The eigenvectors of the Cartan matrices of affine type ${A_r}$, ${D_r}$, ${E_6}$, ${E_7}$, and ${E_8}$ can be taken to be the columns of the character tables of the finite groups of quaternions.
References
  • E. Brieskorn, Singular elements of semi-simple algebraic groups, Actes du Congrès International des Mathématiciens (Nice, 1970) Gauthier-Villars, Paris, 1971, pp. 279–284. MR 0437798
  • A. Cayley, A memoir on cubic surfaces, Philos. Trans. Roy. Soc. London Ser. A 159 (1869), 231-326; Collected works, vol. 6, pp. 359-455.
  • H. S. M. Coxeter, Regular complex polytopes, Cambridge University Press, London-New York, 1974. MR 0370328
  • P. Du Val, On isolated singularities of surfaces which do not affect the conditions of adjunction, Proc. Cambridge Philos. Soc. 30 (1934), 483-491.
  • Patrick Du Val, Homographies, quaternions and rotations, Oxford Mathematical Monographs, Clarendon Press, Oxford, 1964. MR 0169108
  • L. Schläfli, On the distribution of surfaces of the third order into species, Philos. Trans. Roy. Soc. London Ser. A 153 (1863), 193-241.
  • Peter Slodowy, Simple singularities and simple algebraic groups, Lecture Notes in Mathematics, vol. 815, Springer, Berlin, 1980. MR 584445, DOI 10.1007/BFb0090294
  • Robert Steinberg, Conjugacy classes in algebraic groups, Lecture Notes in Mathematics, Vol. 366, Springer-Verlag, Berlin-New York, 1974. Notes by Vinay V. Deodhar. MR 0352279, DOI 10.1007/BFb0067854
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20C15, 32B30, 57R45
  • Retrieve articles in all journals with MSC: 20C15, 32B30, 57R45
Additional Information
  • © Copyright 1981 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 81 (1981), 153-154
  • MSC: Primary 20C15; Secondary 32B30, 57R45
  • DOI: https://doi.org/10.1090/S0002-9939-1981-0589160-8
  • MathSciNet review: 589160